Alert archive / Wyoming / High Wind Watches in 2015
High Wind Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 17, 2015, 2:32 AM MST for Park County, Wyoming. It took effect at Jan 17, 2015, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2015, 2:32 AM MST (09:32 UTC)
- In effect from
- Jan 17, 2015, 8:00 PM MST
- Expired
- Jan 17, 2015, 1:03 PM MST
- In force
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS75 KRIW 170932 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 232 AM MST SAT JAN 17 2015 ...MORE HIGH WIND POSSIBLE FOR THE CODY FOOTHILLS... .INCREASING UPPER LEVEL WINDS AND A TIGHTENING PRESSURE GRADIENT WILL BRING THE POTENTIAL FOR HIGH WINDS TO PORTIONS OF THE CODY FOOTHILLS. WYZ003-172300- /O.NEW.KRIW.HW.A.0002.150118T0300Z-150119T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 232 AM MST SAT JAN 17 2015 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE SUNDAY NIGHT. * SUMMARY AND TIMING...WIND WILL INCREASE LATER THIS AFTERNOON AND MAY BECOME STRONG THIS EVENING THROUGH SUNDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS ARE POSSIBLE IN THE VICINITY OF CLARK. * IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
1 follow-up statement
428 WWUS75 KRIW 172003 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 103 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING...CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES... .INCREASING UPPER LEVEL WINDS AND A STRONG SURFACE PRESSURE GRADIENT WILL BRING HIGH WINDS TO PORTIONS OF THE CODY FOOTHILLS...SOUTHERN FREMONT AND NATRONA COUNTIES LATER TONIGHT THROUGH EARLY MONDAY MORNING. WYZ003-181000- /O.UPG.KRIW.HW.A.0002.150118T0300Z-150119T1200Z/ /O.NEW.KRIW.HW.W.0003.150118T0300Z-150119T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 103 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WIND WILL INCREASE LATER THIS AFTERNOON AND MAY BECOME STRONG THIS EVENING THROUGH SUNDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER GUSTS OVER 80 MPH ARE POSSIBLE IN THE VICINITY OF CLARK. * IMPACTS...TRAVELERS ON HIGHWAY 120 FROM CLARK TO SOUTH OF CODY MAY EXPERIENCE STRONG CROSSWINDS. THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE IF TRAVEL IS NECESSARY ACROSS THIS AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-181000- /O.NEW.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 103 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-181000- /O.NEW.KRIW.HW.W.0003.150118T0700Z-150119T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 103 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS POSSIBLE FROM MIDNIGHT TONIGHT TO 5 AM MONDAY MORNING. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WITH LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ON INTERSTATE 25 AND HIGHWAYS 220...20 26. STRONG CROSS WINDS WILL CAUSE A BLOW OVER HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 16, 11:44 PM MST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 16, 11:44 PM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1144 PM MST FRI JAN 16 2015 .UPDATE... WINDS HAVE DECREASED ALONG THE CODY FOOTHILLS BEHIND THE FRONT SO THE HIGH WIND WARNING HAS BEEN CANCELLED FOR THIS AREA. .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH WINDS CONTINUING TO DECREASE BEHIND A COLD FRONT TONIGHT. SOME LLWS WILL LINGER ALONG THE EAST SLOPES OF THE DIVIDE ACROSS THE CENTRAL BASINS THROUGH 12Z SAT. WINDS ARE EXPECTED TO RAPIDLY INCREASE AT RIDGE TOP LEVEL SATURDAY EVENING OR 40-55KTS ABOVE 8KFT WITH MOUNTAIN WAVE ACTIVITY AND AREAS OF LLWS VCNTY KCOD-KLND. HIGH WINDS WILL LIKELY MIX DOWN INTO THE CODY FOOTHILLS SATURDAY NIGHT. MTNS IN THE VCNTY OF THE DIVIDE WILL BECOME INCREASINGLY OBSCURED ABOVE 9KFT IN SN 3Z-12Z SUNDAY. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES DRIER AIR WILL PUSH IN AND END SNOW SHOWERS ACROSS THE WEST BY 09Z...HOWEVER AREAS OF MVFR CIGS WILL REMAIN OVER KJAC-KAFO...AND MOST MTNS ABOVE 8-9KFT WILL REMAIN OBSCURED OVERNIGHT. A BREAK WITH SOME SCATTERING OUT OF THESE LOWER CLOUD DECKS WILL OCCUR 15Z-22Z SATURDAY. THE NEXT PACIFIC SYSTEM WILL BEGIN TO PUSH IN LOWER CIGS AND AREAS OF SN 00Z-06Z SUNDAY WITH WIDESPREAD IFR CONDITIONS AND MTN OBSCURATIONS EXPECTED VCNTY AND NORTH OF A KPNA-KAFO LINE BY 6Z SUN. && .PREV DISCUSSION... /ISSUED 802 PM MST FRI JAN 16 2015/ UPDATE...WITH SNOW ENDING ACROSS THE WEST WE HAVE ALLOWED THE WINTER WEATHER ADVISORY TO EXPIRE. THE HIGH WIND WARNING FOR NATRONA COUNTY WAS CANCELLED AS WINDS DECREASE WITH THE LOSS OF DAYTIME MIXING AND A WEAKENING PRESSURE GRADIENT. THE HIGH WIND WARNING FOR THE CODY FOOTHILLS REMAINS IN EFFECT. SHORT TERM...TONIGHT THROUGH MONDAY BUSY SHORT TERM PERIOD WITH SEVERAL STORM SYSTEMS PRODUCING SNOW AND WIND. FIRST ONE TODAY IS BRINGING SNOW TO THE FAR WEST WITH AN EARLY AFTERNOON REPORT OF 3 INCHES ALREADY IN ALPINE. WITH SNOW EXPECTED TO CONTINUE STEADY THROUGH THE REMAINDER OF THE DAYTIME HOURS AND LIKELY INTO THE EVENING HAVE ISSUED A WINTER WEATHER ADVISORY FOR THIS AREA THROUGH 8 PM. OTHERWISE...MOST AREAS WILL SEE SUB-ADVISORY AMOUNTS AND THIS IS HANDLED WELL WITH CATEGORICAL POPS. EAST OF THE DIVIDE...WE'VE HAD QUITE A BIT OF WIND AS EXPECTED WITH A FEW AREAS OF HIGH WIND. OUTER DRIVE IN CASPER HAS PRETTY MUCH BEEN SUSTAINED HIGH WIND SINCE BEFORE SUNRISE WITH OCCASIONAL GUSTS OF 60-65 MPH. HIGH WIND WARNING COVERS THE WIND CORRIDOR THROUGH 9 PM THIS EVENING. IN THE CODY FOOTHILLS...WE HAD A PRE-SUNRISE 60 MPH WIND GUST IN CLARK AND MORNING ANALYSIS INDICATED POTENTIAL FOR A MOUNTAIN WAVE EPISODE THIS AFTERNOON AND MAYBE A QUICK DOWNSLOPE WIND EVENT THIS EVENING WITH FROPA. A HIGH WIND WARNING COVERS THIS AREA THROUGH 3 AM SATURDAY. COLD FRONT WILL LIKELY MIX DOWN STRONG NW WIND INTO THE WIND RIVER BASIN ALSO SO BUMPED UP THOSE WINDS INTO THE 25-40 MPH RANGE OVERNIGHT. QUICK BREAK SATURDAY BEFORE NEXT SYSTEM MOVES RAPIDLY INTO THE WEST SATURDAY NIGHT WITH MODERATE BUT MOIST ISENTROPIC UPGLIDE EVENT INCREASING OVERNIGHT AND POTENTIALLY BECOMING HEAVY AFTER 06Z SUNDAY AND CONTINUING THROUGH THE DAY SUNDAY. MODELS VARY CONSIDERABLY ON THE AMOUNT OF MOISTURE AND TIMING/LOCATION OF THE ASSOCIATED SHORTWAVE AND FORCING/QPF VARIES QUITE A BIT. GFS IS THE WETTEST...NAM AND GEM ARE IN THE MIDDLE WITH THE ECMWF THE DRIEST. DEBATED A WINTER STORM WATCH FOR THE TETONS BUT WILL LET THE NIGHT CREW LOOK AT IT ONE MORE TIME. HIGHLIGHTS FOR SURE WITH POTENTIAL FOR A 12-18 INCH STORM IN THE TETONS ABOVE 9000 FEET. H7 WINDS OF 40-50 KTS WILL ALSO BE A PLAYER WITH THIS STORM IN THE MOUNTAINS AND EVEN THE VALLEYS SHOULD BE WINDY AT TIMES. EAST OF THE DIVIDE...WIND WILL BE ON THE INCREASE AGAIN AHEAD OF THIS SYSTEM WITH LOCAL HIGH WIND ONCE AGAIN IN THE WIND CORRIDOR AND CODY FOOTHILLS SATURDAY NIGHT THROUGH SUNDAY NIGHT. W-NW FAVORED AREAS LIKE THE I80 CORRIDOR AND POTENTIALLY THE WIND RIVER BASIN MAY PICK UP AGAIN WITH FROPA MONDAY. LATEST OBSERVATION FROM OUTER DRIVE SHOWS SUSTAINED WINDS AT 60 MPH WITH GUSTS TO 74 MPH. CLARK WAS ALSO GUSTING TO 58 MPH AND PICKING UP. LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE LONG TERM PATTERN SHOWS HIGH PRESSURE BUILDING OVER THE PACIFIC WITH A RELATIVE TROUGH OVER THE NATION'S MID SECTION. THIS WOULD LEAVE WYOMING ON THE PERIPHERY OF THE HIGH WHICH WOULD SUGGEST A COOLER AND MORE ACTIVE PATTERN. THERE ARE A FEW WAVES THAT ARE ADVERTISED TO MOVE THROUGH THOUGH THE TIMING AND IMPACT OF THESE WAVES ARE DIFFICULT TO PIN DOWN THIS FAR OUT. OVERALL THE PRIMARY GLOBAL MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE OVERALL PATTERN WITH THE GFS SLIGHTLY MORE AGGRESSIVE...SHOWING A BREAKDOWN OF THE RIDGE ON THURSDAY AS A FAIRLY STRONG WAVE MOVES INTO THE PACNW. AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES EXPECT WIND TO REMAIN GUSTY AT RIDGE TOP LEVEL AND ACROSS THE WIND CORRIDOR VCNTY 50SM NE KRKS-CPR THROUGH MUCH OF THE NIGHT...EASING A BIT AFTER 12Z...THIS WILL BRING AREAS OF LLWS ALONG THE EAST SLOPES OF THE DIVIDE AT TIMES WHEN IT DOES NOT HAPPEN TO BE SURFACING. WINDS WILL BECOME NW BEHIND A COLD FRONTAL PASSAGE THIS EVENING...BUT LIKELY CONTINUE TO BLOW OVER SHALLOW BASIN INVERSIONS RESULTING IN PERIODS OF LLWS OVER KRIW TONIGHT. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES SNOW CONTINUES ACROSS THE FAR WEST...VCNTY KJAC-KAFO...WITH MVFR TO IFR CONDITIONS AND WIDESPREAD MTN OBSCURATIONS. ADDITIONALLY...RIDGE TOP WINDS WILL CONTINUE TO BLOW BETWEEN 40-50KTS WITH THE FRONTAL PASSAGE BRINGING AREAS OF LLWS THIS EVENING. RAPID DRYING FROM THE NW WILL FOLLOW THIS SYSTEM LATE THIS EVENING BUT SOME LOWER MVFR/IFR CIGS AND MTN OBSCURATIONS ARE LIKELY TO LINGER BEHIND THE FRONT OVERNIGHT. FIRE WEATHER... SNOW AND GUSTY WIND WILL PREVAIL IN THE WEST THROUGH AT LEAST THIS EVENING BEFORE GRADUAL IMPROVEMENT. EAST OF THE DIVIDE...THERE WILL BE PLENTY OF WIND CONTINUING AS A COLD FRONT MOVES THROUGH. AFTER A DECREASE IN WIND SATURDAY IN MOST AREAS...WINDS WILL INCREASE QUICKLY AGAIN BY SATURDAY EVENING AND CONTINUE THROUGH SUNDAY NIGHT. SNOW WILL REDEVELOP OUT WEST SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY WITH PLENTY OF WIND. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AEM SHORT TERM...SKRBAC LONG TERM...ALLEN AVIATION...AEM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 16, 11:13 PM MST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1113 PM MST FRI JAN 16 2015 WYZ001>020-022>030-171200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1113 PM MST FRI JAN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY NIGHT AND SUNDAY...LIGHT TO MODERATE AMOUNTS OF SNOW POSSIBLE OVER THE WEST...WITH THE BEST CHANCE OF SIGNIFICANT SNOWFALL OVER THE FAR NORTHWEST. MONDAY...ANOTHER CHANCE OF SNOW FOR THE WESTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 2:39 AM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Sublette, Teton | 11 hr |
| Jan 17, 1:03 PM MST | High Wind Warning | RIW | Fremont, Natrona, Park, Sweetwater | 38 hr |
| Jan 17, 1:21 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 34 hr |
| Jan 17, 1:21 PM MST | Winter Weather Advisory | RIW | Lincoln, Park, Teton | 34 hr |
Nearby
High Wind Watches in Wyoming, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.